New Rochelle, NY
A 28-year-old female asked:
I have brown discharge for a week now and lower stomach cramps. i'm not suppose to get my period for another week. i'm on birth control. what is this?
2 doctor answers • 3 doctors weighed in
Family Medicine 37 years experience
Possible I fection: If painful would see your doc to rule out infection.
4.5k viewsAnswered >2 years ago
Obstetrics and Gynecology 44 years experience
Breakthrough bleed: This sort of "break through" bleeding will happen occasionally on the pill, especially if you are a little irregular about taking them. The cramps are directly associated, the uterus is squeezing out that little bit of blood. Things should resolve with your next pill cycle.
4.5k viewsReviewed >2 years ago
Last updated Oct 13, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.